Alert archive / Iowa / River Flood Warnings in 2010
River Flood Warning 45, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Apr 12, 2010, 12:32 PM CDT for Clay County, Dickinson County, Iowa. It took effect at Apr 12, 2010, 4:52 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2010, 12:32 PM CDT (17:32 UTC)
- In effect from
- Apr 12, 2010, 4:52 PM CDT
- Expired
- Apr 13, 2010, 10:24 AM CDT
- In force
- 18 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
Counties Clay County, IA, Dickinson County, IA
The radar
The Sioux Falls radar (KFSD), 134 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Spencer (SPWI4).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Apr 12, 10:20 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 12, 10:20 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1020 AM CDT MON APR 12 2010 .DISCUSSION... WRMFNT FM 9V9-SUX AT 15Z WL CONT TO LIFT NEWD THRU THE AFTN. ELEV CONVECTION CONTS TO FIRE N OF FNT ON NOSE OF LLJ. THIS WL LIKELY CONT INTO THE AFTN ACRS PORTIONS OF SW MN AND NW IA ALTHO COVERAGE WL NOT BE AS WDSPRD AS EARLY THIS MORN. SHOULD NOT BE MUCH OF A SVR THREAT WITH THESE STORMS AS THEY ARE FORMING E OF RIDGE AXIS IS LESS FAVORABLE ENVIROMENT. TEMPS MAY BE AFFECTED ESPEC ERN CWA WITH CLOUD COVER AND WILL WATCH TO SEE IF I WL NEED TO LOWER MAX TEMPS E OF I29. && .AVIATION... SCT TRW WL CONT THRU 2Z E OF I29. CIGS GENLY ABOVE BKN050 E OF I29 AND ONLY CI EXPECTED W OF I29. POT FOR STRATUS SPREADING N OUT OF KS LATE TONIGHT AND CUD SEE CIG BLO BKN015 W OF I29 TOWARDS 12Z TUE. && .PREVIOUS DISCUSSION... STRONG MOISTURE RETURN SPARKING A FEW THUNDERSTORMS OVER THE SOUTHEASTERN PART OF THE CWA...BUT WITH ONLY MINOR INSTABILITY...LIFTED INDICES AROUND -2 TO -3 C AND CAPE VALUES FROM ABOUT 850-900MB RUNNING ABOUT 300-500 J/KG NOT EXPECTING ANYTHING MORE THAN SMALL HAIL FROM THESE STORMS. A COUPLE HAILSTONES COULD SNEAK UP CLOSE TO THE SIZE OF A QUARTER BUT SHOULD BE FEW AND FAR BETWEEN. THIS INSTABILITY/MOISTURE ADVECTION CONTINUES THROUGH MUCH OF THE DAY TODAY SO THERE MAY BE SCATTERED THUNDERSTORMS...ESPECIALLY NORTH OF I90 AFTER ABOUT 15Z INTO THE EARLY EVENING. CAPE AND LIFTED INDEX VALUES DO BECOME A LITTLE MORE SUPPORTIVE OF SEVERE WEATHER...ABOUT -6 TO -7 C AND 1000-1500 J/KG. WHAT COULD BEGIN TO WORK AGAINST THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON INTO THE EVENING WILL BE DECREASING UPPER LEVEL SUPPORT. BY TONIGHT...THE SFC WARM FRONT LIKELY TO BE AROUND HIGHWAY 81 OR 14 WITH THE 925MB FRONT IN NORTHEAST SD. AT THE SAME TIME...STRONG UPPER LEVEL RIDGING DEVELOPS SO ANY ACTIVITY THAT COULD GO ALONG THESE BOUNDARIES LIKELY TO BE SUPPRESSED BY LACK OF UPPER LEVEL SUPPORT. THE CHANCE FOR THUNDERSTORMS ALSO LOOKING A LITTLE STRAINED ON TUESDAY AS THE UPPER LEVEL WAVE IS WELL TO THE WEST AND THE CWA IS DEEP INTO THE WARM SECTOR WITH LITTLE TO FOCUS ACTIVITY. AS THE MAIN WAVE EJECTS IT LOOKS LIKE A LINE OF THUNDERSTORMS WILL DEVELOP IN CENTRAL SD AHEAD OF THE INCOMING COLD FRONT. WILL KEEP A 20-30 POP GOING WEST OF THE JAMES FOR THE AFTERNOON THEN SWING THROUGH AN AREA OF 40 TO 60 POPS ACROSS THE CWA TUESDAY NIGHT INTO WEDNESDAY MORNING AS THE WAVE AND FRONT SHIFT EASTWARD. THE MAIN CRUX OF THE UPPER LEVEL SUPPORT DOES MOVE NORTHEAST HOWEVER...SO THE COVERAGE OF THUNDERSTORMS WILL LIKELY DECREASE THROUGH THE NIGHT. AS FOR TEMPERATURES...MUCH ABOVE NORMAL CONDITIONS THE NEXT FEW DAYS AS WARM AND STRONG SOUTHERLY FLOW BECOMES ESTABLISHED TODAY. HIGHS LIKELY IN THE MID TO UPPER 70S BOTH TODAY AND TUESDAY. TUESDAY LOOKS TO BE THE WINDIEST OF THE NEXT SEVERAL DAYS AND EXPECT AT SOME POINT IN TIME A WIND ADVISORY WILL BE NEEDED. BEHIND THE WEAK COLD FRONT HIGHS STILL EXPECTED TO REMAIN ABOVE NORMAL...WITH HIGHS IN THE 60S TO LOWER 70S. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Apr 12, 10:26 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1026 AM CDT MON APR 12 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1026 AM CDT MON APR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS EAST OF INTERSTATE 29 OVER NORTHWEST IOWA AND SOUTHWEST MINNESOTA THROUGH MID AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS SHOULD DEVELOP IN CENTRAL SOUTH DAKOTA TUESDAY AFTERNOON...THEN SPREAD EAST AT NIGHT. AS THE STORMS DEVELOP A FEW COULD BECOME SEVERE...MAINLY FROM THE JAMES VALLEY WEST...WITH WINDS GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 12, 7:40 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
740 AM CDT MON APR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL 4 SE EDGERTON 43.83N 96.07W
04/12/2010 M1.00 INCH ROCK MN PUBLIC
HAIL COVERED THE GROUND.
&&
CJANSENLocal storm report, Apr 12, 11:38 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1138 AM CDT MON APR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL 6 NNW QUIMBY 42.70N 95.70W
04/12/2010 E1.00 INCH CHEROKEE IA PUBLIC
&&
DMOIRNThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:10 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 35 min |
| Apr 12, 10:48 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee | 27 min |
| Apr 12, 11:13 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee | 21 min |
| Apr 12, 12:54 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 36 min |
| Apr 12, 1:26 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 34 min |
| Apr 12, 1:54 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 21 min |
| Apr 12, 2:16 PM CDT | River Flood Warning | FSD | Buena Vista | 20 hr |
| Apr 12, 5:36 AM CDT | Severe Thunderstorm Warning | FSD | Murray, Nobles, Pipestone, Rock | 24 min |
| Apr 12, 5:59 AM CDT | Severe Thunderstorm Warning | FSD | Murray, Nobles, Pipestone, Rock | 31 min |
| Apr 12, 7:47 AM CDT | Severe Thunderstorm Warning | FSD | Nobles | 28 min |
Nearby
River Flood Warnings in Iowa, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.